Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 16, NWS Brownsville, TX

April 23, 20095 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 23, 2009, 3:14 AM CDT for 5 counties in Texas. It took effect at Apr 23, 2009, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 3:14 AM CDT (08:14 UTC)
In effect from
Apr 23, 2009, 10:00 AM CDT
Expired
Apr 23, 2009, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3404 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 230814
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 AM CDT THU APR 23 2009

...STRONG SOUTHERLY WINDS DOMINATING THE EASTERN PORTION OF DEEP
SOUTH TEXAS LATER THIS MORNING...

.STRONG SOUTHERLY WINDS WILL INFLUENCE CAMERON...WILLACY...HIDALGO...
BROOKS AND KENEDY COUNTIES. THESE STRONG WINDS WILL PERSIST
THROUGH THE AFTERNOON.

TXZ250-251-253>257-231900-
/O.NEW.KBRO.WI.Y.0016.090423T1500Z-090423T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
314 AM CDT THU APR 23 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS WILL
INFLUENCE THE EASTERN PORTION OF DEEP SOUTH TEXAS LATER THIS
MORNING AND CONTINUING THROUGHOUT THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.
&&

$$

65
1 follow-up statement
000 
WWUS74 KBRO 232318
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
618 PM CDT THU APR 23 2009

...WINDS DIE DOWN AS HEAT LOW TO WEST WEAKENS...

.WINDS HAVE DECREASED LATE THIS AFTERNOON AS THE PRESSURE GRADIENT
BETWEEN HIGH PRESSURE IN THE GULF AND LOW PRESSURE INLAND HAS
LOOSENED. 

TXZ250-251-253>257-240030-
/O.EXP.KBRO.WI.Y.0016.000000T0000Z-090423T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
618 PM CDT THU APR 23 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:38 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Apr 22, 9:38 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CDT WED APR 22 2009

.DISCUSSION...NO SIGNIFICANT NEW CHANGES SINCE THE LATE AFTERNOON
UPDATE. THE EVENING SOUNDING CAME IN AT A BONE DRY 0.22 INCHES OF
PWAT. THE DRY TREND SHOULD REVERSE THURSDAY AS STRONGER SOUTHEAST
WINDS DEVELOP. LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN
THE LOCAL PRESSURE GRADIENT. DEW POINTS WILL BEGIN A SLOW CLIMB AS
MOISTURE FLUX FROM THE GULF INCREASES. FIRE WEATHER CONCERNS WILL
STILL BE ELEVATED TOMORROW DUE TO CRITICALLY DRY CONDITIONS AND
WINDS. THE WINDIER PATTERN WILL CONTINUE FOR THE NEXT FEW DAYS.
&&

.PREV UPDATE...ISSUED AT 410 PM CDT WED APR 22 2009...ISSUED A
RED FLAG WARNING FOR INLAND SECTIONS DUE TO A COMBINATION OF
FACTORS THIS AFTERNOON. CRITICALLY DRY FUELS...LOW RELATIVE
HUMIDITY VALUES AND WINDS HAVE INCREASED THE RISK OF WILDFIRES.
GOOD MIXING UNDER SUNNY SKIES HAS ALSO INCREASED GUSTINESS.

IN ADDITION...UPDATED THE MARINE FORECAST TO DELAY THE ONSET OF
SMALL CRAFT ADVISORY CONDITIONS OFFSHORE. WINDS AND SEAS ARE
BELOW CRITERIA AND NOT FORECAST TO INCREASE SIGNIFICANTLY UNTIL
AT LEAST LATER TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  85  74  86 /   0   0  10   0
BROWNSVILLE          68  85  73  88 /   0   0  10   0
HARLINGEN            65  85  69  89 /   0   0  10   0
MCALLEN              66  90  70  92 /   0   0  10   0
RIO GRANDE CITY      66  91  72  93 /   0   0  10   0
SOUTH PADRE ISLAND   72  82  74  83 /   0   0  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 9 AM CDT THURSDAY THROUGH THURSDAY
     EVENING FOR TXZ248-251>255.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 7 PM CDT THURSDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM CDT THURSDAY FOR GMZ150-
     155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/51
Hazardous weather outlook, Apr 22, 9:35 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
935 PM CDT WED APR 22 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
935 PM CDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE BEACHES OF
DEEP SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO STRONG WINDS ARE LIKELY THROUGH THE UPCOMING WEEKEND.
THERE IS A FIRE WEATHER WATCH IN EFFECT FOR THURSDAY. THE WINDS
COMBINED WITH ABUNDANT DRY AND CURED FUELS WILL ENHANCE THE RISK
FOR WILDFIRES THROUGH THE PERIOD. WINDY CONDITIONS IN PLACE ACROSS
INLAND AREAS COULD RESULT IN THE NEED FOR WIND ADVISORIES.

MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS ACROSS THE LOWER TEXAS
COASTAL WATERS THURSDAY AND FRIDAY ALONG WITH BUILDING SEAS WILL
LIKELY REQUIRE THE NEED FOR SMALL CRAFT ADVISORIES DURING THE
PERIOD. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA ON THURSDAY INTO THE
WEEKEND DUE TO INCREASING WINDS AND BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:08 AM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Starr, Willacy and 1 more24 hr
Apr 23, 4:08 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Apr 23, 2:07 PM CDTSmall Craft Advisory for WindsBRO30 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.